| Model Number |
H-PSTDL-37 |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Found a leak from the base of the pilot balloon.Wenty minutes after intubating the patient, the cuff was leaking, so the tube was removed and a different tube was reintubated.When the actual product was returned to our company for verification, the bronchial cuff was fine, but the tracheal cuff was atrophied.Next, we verified with colored water and found a leak from the base of the pilot balloon.We consider this area to be a manufacturing defect.Your company, i believe, performs a 12-hour leak check.
Additional Manufacturer Narrative
All information reasonably known as of 24 sept 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or caused serious injury.
Event or Problem Description
Found a leak from the base of the pilot balloon.Twenty minutes after intubating the patient, the cuff was leaking, so the tube was removed and a different tube was reintubated.When the actual product was returned to our company for verification, the bronchial cuff was fine, but the tracheal cuff was atrophied.Next, we verified with colored water and found a leak from the base of the pilot balloon.We consider this area to be a manufacturing defect.Your company, i believe, performs a 12-hour leak check.
Additional Manufacturer Narrative
All information reasonably known as of 24 sept 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or caused serious injury complaint was considered confirmed based on customer narrative of events.A 24 month review was conducted and 12 additional complaints were identified related to this issue however no trend was observed.The lot number was provided and the vendor was notified of the incident.This incident was not identified as an increasing trend.No further action to be taken.